Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 24, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 10, 2011, 8:35 PM CDT for Collingsworth County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2011, 8:35 PM CDT (01:35 UTC)
- Expired
- Jun 10, 2011, 9:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
County Collingsworth County, TX
The radar
The Altus AFB radar (KFDR), 125 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.6 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -395 J/kg
- Mixed-layer LCL
- 2210 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
874
WUUS54 KAMA 110135
SVRAMA
TXC087-110215-
/O.NEW.KAMA.SV.W.0024.110611T0135Z-110611T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
835 PM CDT FRI JUN 10 2011
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COLLINGSWORTH COUNTY IN THE PANHANDLE OF TEXAS
* UNTIL 915 PM CDT
* AT 832 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 8 MILES EAST OF MEMPHIS TO 23 MILES
SOUTHEAST OF WELLINGTON...MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
WELLINGTON...
DODSON...
LUTIE...
QUAIL...
SAMNORWOOD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
&&
LAT...LON 3474 10000 3474 10042 3480 10054 3518 10020
3510 9999
TIME...MOT...LOC 0134Z 214DEG 22KT 3475 10039 3462 9993
$$
TAB1 follow-up statement
940
WWUS54 KAMA 110158
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
858 PM CDT FRI JUN 10 2011
TXC087-110215-
/O.CON.KAMA.SV.W.0024.000000T0000Z-110611T0215Z/
COLLINGSWORTH TX-
858 PM CDT FRI JUN 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR COLLINGSWORTH COUNTY...
AT 854 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WELLINGTON TO 10 MILES EAST OF DODSON...MOVING
NORTHEAST AT 25 MPH.
THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF THE INDICATED COUNTY.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3474 10000 3474 10042 3480 10054 3518 10020
3510 9999
TIME...MOT...LOC 0157Z 214DEG 22KT 3487 10029 3474 9983
$$
TABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 6:56 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 10, 6:56 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 656 PM CDT FRI JUN 10 2011 .AVIATION... CONVECTION HAS REMAINED SOUTHEAST OF THE FORECAST AREA SO FAR THIS EVENING...IN CLOSE PROXIMITY TO STALLED BOUNDARY. CURRENT THINKING CONTINUES WITH THE THOUGHT OF THUNDERSTORMS SOUTH OF THE AREA...SO WILL NOT INTRODUCE ANY CB REMARKS ATTM. WILL CONTINUE TO MONITOR THOUGH. WINDS WILL VEER AROUND TO THE EAST AND SOUTHEAST WITH TIME THIS EVENING. THIS SE UPSLOPE FLOW COULD LEAD TO THE DEVELOPMENT OF SOME STRATUS...BUT WILL NOT INTRODUCE MVFR CIGS DUE TO LOWER CONFIDENCE OF OCCURRENCE. SOUTHEAST WINDS WILL INCREASE BY 18Z SATURDAY TO 15 KNOTS WITH SOME GUSTS BETWEEN 20 AND 25 KNOTS IN THE AFTERNOON. THUNDERSTORM PROSPECTS MAY INCREASE TOWARDS THE END OF THE TAF CYCLE AT THE GUY TERMINAL WITH RETREATING FRONT...BUT WILL NOT MENTION IN THE TAFS FOR NOW. VFR FORECAST CONTINUE. && .PREV DISCUSSION... /ISSUED 346 PM CDT FRI JUN 10 2011/ DISCUSSION... THE SOUTHERN PLAINS REMAINS UNDER SOUTHWEST FLOW ALOFT THIS AFTERNOON WHILE A VIGOROUS UPPER TROUGH SLIDES ACROSS THE NORTHERN PLAINS. THIS SYSTEM PUSHED A COLD FRONT SOUTH OF THE TEXAS PANHANDLE EARLIER TODAY...WITH BREEZY NORTHEAST SURFACE WINDS ACROSS THE AREA. MODEST LOW LEVEL MOISTURE IS IN PLACE AS WITNESSED BY DEW POINTS IN THE UPPER 40S TO LOWER 50S. CURRENT RADAR LOOPS INDICATE AN AREA OF SHOWERS DEVELOPING ACROSS THE CENTRAL TEXAS PANHANDLE IN RESPONSE TO AN UPPER LEVEL SHORTWAVE IN NEW MEXICO. EXPECT THIS AREA OF SHOWERS TO INCREASE IN COVERAGE AND INTENSITY THIS EVENING WITH STEEP MID LEVEL LAPSE RATES AND INCREASED LOW LEVEL MOISTURE PER PWAT VALUES OFF THE FORECAST SOUNDINGS. THE DRYLINE HAS REMAINED OVER EASTERN NEW MEXICO BUT WITH THE FRONT SOUTH OF THE AREA...THE BEST FOCUS FOR CONVECTION WILL BE SOUTH OF THE AMA CWA WHERE THE TRIPLE POINT IS LOCATED. NONETHELESS...STORMS CAN BECOME STRONG TO SEVERE /ESPECIALLY IN THE SOUTHEAST TEXAS PANHANDLE WHERE ITS IN CLOSEST PROXIMITY TO THE FRONT/ THIS EVENING. THE LOW LEVEL JET WILL CRANK UP TONIGHT SOUTH OF THE AREA WHICH CAN HELP TO FUEL CONVECTION SOUTH OF THE AREA. BUT NONETHELESS TONIGHT OFFERS THE BEST OPPORTUNITY FOR RAINFALL THAT THE PANHANDLES HAS SEEN IN QUITE A WHILE. WITH THE INCREASED CLOUD COVER AND ATMOSPHERIC MOISTURE... LOWS TONIGHT WILL BE MILD RANGING FROM THE MID 50S IN THE NORTHWEST TO THE UPPER 60S IN THE SOUTHEAST. THE UPPER RIDGE WILL START TO REBUILD ACROSS THE SOUTHERN PLAINS SATURDAY...BUT THE AREA REMAINS ON THE OUTER PERIPHERY OF THIS RIDGE AND THUS STILL BENEFITS FROM SOUTHWEST FLOW ALOFT. AN UPPER LEVEL DISTURBANCE WILL CROSS THE AREA WHILE A SURFACE LEE SIDE TROUGH DEEPENS IN EASTERN NEW MEXICO. THE DRYLINE WILL MIX FURTHER INTO THE WESTERN TEXAS PANHANDLE WHICH CAN ACT AS A FOCUS FOR ADDITIONAL THUNDERSTORM DEVELOPMENT. THE FRONT WILL LIFT NORTH INTO KANSAS LATER IN THE DAY...SHIFTING THE FOCUS FOR CONVECTION TO THE OKLAHOMA PANHANDLE AND THE NORTHERN TEXAS PANHANDLE. LOOKS LIKE THIS WILL BE THE LOCATION FOR THE BEST SEVERE POTENTIAL. FORECAST SOUNDINGS INDICATE A VEERING WIND PROFILE INDICATIVE OF POSSIBLE SUPERCELLS WITH AN INCREASE IN TORNADO POTENTIAL. HOWEVER THINK KANSAS MAY BE MORE UNDER THE GUN WITH THIS POTENTIAL SCENARIO THAN THE OKLAHOMA PANHANDLE. THE REMAINDER OF THE WEEK WILL BE CHARACTERIZED BY HOT AND DRY CONDITIONS AS THE UPPER RIDGE REMAINS FIRMLY ANCHORED ACROSS THE SOUTHERN PLAINS. THE ECMWF AND TO A LESS EXTENT THE GFS SUGGEST ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA MID WEEK BUT DO NOT OFFER MUCH HOPE IN TERMS OF PRECIP CHANCES. THUS HAVE KEPT THE FORECAST DRY BEYOND SATURDAY. IT DOESN/T EVEN LOOK LIKE ANY REMNANTS FROM HURRICANE ADRIAN WILL MAKE ITS WAY TO THE PANHANDLES BY THE END OF THE WEEK. MEX MOS GUIDANCE LOOKS LIKE ITS RUNNING A BIT TOO COOL FOR NEXT WEEK GIVEN THE TOASTY 850 MB TEMPS THE MODELS ARE SHOWING. THUS HAVE GONE A FEW DEGREES ABOVE GUIDANCE FOR HIGHS FOR MUCH OF THE UPCOMING WEEK. CLK FIRE WEATHER... A COLD FRONT SOUTH OF THE TEXAS PANHANDLE WILL REMAIN SOUTH OF THE AREA TONIGHT. NORTHEAST WINDS NORTH OF THIS FRONT WILL MAINTAIN MODEST LOW LEVEL MOISTURE ACROSS THE PANHANDLES WHILE AN UPPER LEVEL WAVE CROSSING THE SOUTHERN PLAINS TONIGHT CAN TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS. THIS FRONT WILL LIFT BACK NORTH OF THE AREA SATURDAY...BUT MODEST LOW LEVEL MOISTURE AND ANOTHER UPPER WAVE CAN GENERATE ISOLATED THUNDERSTORMS ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. RAINFALL AMOUNTS TONIGHT AND SATURDAY THOUGH ARE EXPECTED TO BE BELOW 0.25 INCHES. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE MAINLY ACROSS THE WESTERN HALF OF THE TEXAS AND OKLAHOMA PANHANDLES SUNDAY THROUGH TUESDAY AS SOUTHWEST SURFACE WINDS DEVELOP IN RESPONSE TO PERSISTENT LEE TROUGHING IN THE ROCKIES. AFTERNOON RELATIVE HUMIDITIES ARE EXPECTED TO FALL TO AROUND 5 TO 15 PERCENT WHILE 20 FOOT WINDS INCREASE TO AROUND 15 TO 20 MPH. CLK && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 10/02
Hazardous weather outlook, Jun 10, 2:56 PM CDT, 5 hours 39 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 256 PM CDT FRI JUN 10 2011 OKZ001>003-TXZ001>020-111100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 256 PM CDT FRI JUN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THROUGH TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. A FEW OF THESE STORMS MAY BE STRONG TO SEVERE... ESPECIALLY ACROSS THE SOUTHEAST TEXAS PANHANDLE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A CHANCE FOR THUNDERSTORMS EXISTS ACROSS THE TEXAS AND OKLAHOMA PANHANDLES SATURDAY AND SATURDAY NIGHT. SOME OF THESE STORMS MAY BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. THE OKLAHOMA PANHANDLE AND NORTHEAST HALF OF THE TEXAS PANHANDLE WILL HAVE THE GREATER THREAT FOR SEVERE WEATHER DURING THIS TIME. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE SUNDAY THROUGH TUESDAY MAINLY ACROSS THE WESTERN AND CENTRAL TEXAS AND OKLAHOMA PANHANDLES DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON A LIMITED BASIS ACROSS THE SOUTHEAST TEXAS PANHANDLE THROUGH THIS EVENING...AND ACROSS MAINLY THE NORTHEAST HALF OF THE FORECAST AREA SATURDAY AFTERNOON AND EVENING. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS SUNDAY THROUGH TUESDAY. COCKRELL
In the hours before
Special weather statement, Jun 10, 8:22 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 822 PM CDT FRI JUN 10 2011 TXZ020-110200- COLLINGSWORTH TX- 822 PM CDT FRI JUN 10 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 900 PM CDT FOR COLLINGSWORTH COUNTY. AT 818 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 19 MILES SOUTH OF QUAIL...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. TAB
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 3:24 PM CDT | Fire Weather Watch | AMA | Armstrong, Carson, Dallam, Deaf Smith, Hansford, Hartley and 6 more | 12 hr |
| Jun 11, 6:16 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 44 min |
| Jun 11, 6:20 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Ochiltree | 40 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.